MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA®; DIMENSION VISTA® (TPSA) TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA®; DIMENSION VISTA® (TPSA) TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Model Number 10445090
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding a potential falsely elevated total prostate specific antigen (tpsa) patient sample result obtained on a dimension vista 500 system.Siemens healthcare diagnostics headquarters support center (hsc) completed the evaluation of the event.No patient sample was provided to siemens for internal investigation.Hsc reviewed the information provided by the customer.Hsc concluded that the data provided is consistent review of the data that is available is consistent with a heterophile antibody interference with the vista tpsa assay.The tpsa instructions for use (ifu) states, "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." hsc recommended using an alternate method for processing samples from this patient until the results are consistent with the patient's condition which would indicate there is no further interference.The ifu also states the following: "serum psa concentrations, regardless of the value, should not be interpreted as definitive evidence for the presence or absence of prostate cancer.Prostate biopsy is required for the diagnosis of cancer." hsc did not identify a potential product issue with the dimension vista tpsa assay.Tpsa quality control data (qc) indicates that the system is working as specified and the customer continues to report tpsa results without issue.The device is performing within specifications.No further evaluation is required.Mdr 2517506-2022-00239 was filed for the same event on (b)(6) 2022.Mdr 2517506-2022-00246 was filed for the same event ((b)(6) 2017).Mdr 2517506-2022-00247 was filed for the same event ((b)(6) 2018).Mdr 2517506-2022-00249 was filed for the same event ((b)(6) 2020).Mdr 2517506-2022-00250 was filed for the same event ((b)(6) 2021).
 
Event or Problem Description
A potential discordant falsely elevated total prostate specific antigen (tpsa) patient sample result was obtained on a dimension vista 500 system.The potential falsely elevated result was reported to the physician who did not question the result.There were no known reports of patient intervention or adverse health consequences due to the potential falsely elevated dimension vista tpsa result.There are no customer allegations that the patient received unnecessary treatment due to the elevated result.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® (TPSA) TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer Contact
james morgera
500 gbc drive
po box 6101
newark, DE 19714-6101
MDR Report Key15414304
Report Number2517506-2022-00248
Device Sequence Number20239105
Product Code MTF
UDI-Device Identifier00842768016660
UDI-Public00842768016660
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P000021/S013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10445090
Device Catalogue NumberK6451 SMN 10445090
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale